Alert archive / Utah / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 14, 2004, 5:45 PM MDT for Kane County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 5:45 PM MDT (23:45 UTC)
- Expired
- Jul 14, 2004, 7:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 79 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 142347 FFWSLC UTC025-150145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 545 PM MDT WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL KANE COUNTY IN UTAH * UNTIL 745 PM MDT * AT 537 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER NORTH CENTRAL KANE COUNTY IN THE PARIA AND COTTONWOOD CREEK DRAINAGES...OR ABOUT 32 MILES SOUTHWEST OF ESCALANTE. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3736 11210 3712 11190 3750 11173 3752 11222 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:13 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 14, 3:13 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 PM MDT WED JUL 14 2004 .SYNOPSIS...A VERY MOIST SOUTHERLY FLOW ALOFT WILL REMAIN OVER THE INTERMOUNTAIN REGION INTO THE COMING WEEKEND. && .DISCUSSION...HEAVY RAIN AND SMALL HAIL OCCURRING WITH THUNDERSTORMS TODAY. AIRMASS MOIST AND UNSTABLE. MOUNTAINS HAVE DRIVEN THE CELLS TODAY WHILE THE BASINS HAVE CLEARED AND CONVECTION WILL MOVE TOWARDS THE BASINS THIS EVENING AS THE MOUNTAINS BEGIN TO COOL. REPEAT FOR THURSDAY AND FRIDAY AND EVEN THROUGH THE WEEKEND. LIGHT SOUTHEAST TO SOUTHWEST FLOW ALOFT DOMINATES THROUGH THE FIRST 3 DAYS. EARLY TO MID NEXT WEEK A SHORTWAVE TROUGH IS PROGGED TO CROSS THE NORTHERN ROCKIES BY THE GFS AND OTHER GLOBAL MODELS. THAT SHOULD PROVIDE A DRIER WESTERLY FLOW ALOFT FOR THE GREAT BASIN. POPS TREND LOWER MONDAY THROUGH WEDNESDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. ID...NONE. && GIBSON
Hazardous weather outlook, Jul 14, 6:50 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 AM MDT WED JUL 14 2004 UTZ012>014-016>021-151300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 650 AM MDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN THIRD OF UTAH. .DAY ONE... TODAY WIDELY SCATTERED SLOW MOVING THUNDERSTORMS WILL DEVELOP AGAIN TODAY. LOCALLY HEAVY RAINFALLS ARE POSSIBLE....ESPECIALLY OVER THE MOUNTAINS AND NEAR THE ARIZONA BORDER. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BECOMING MORE NUMEROUS HEADING INTO AND THROUGH THE WEEKEND. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS ...WITH THE POTENTIAL FOR FLASH FLOODING OVER THE EXTREME SOUTH THROUGH THE WEEKEND. IDZ024-025-UTZ001>011-015-WYZ021-151300- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH MOUNTAINS/IDAHO PORTION-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 650 AM MDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN TWO THIRDS. OF UTAH...SOUTHEAST IDAHO AND SOUTHWEST WYOMING. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE HEADING INTO THE WEEKEND. THESE STORMS WILL BECOME WETTER AND MAY PRODUCE LOCALLY HEAVY RAIN AND STRONG WINDS THIS WEEKEND.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:30 PM MDT | Flash Flood Warning | SLC | Iron | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.